Alert archive / Nebraska / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Feb 18, 2011, 12:55 PM CST for 12 counties in Nebraska. It took effect at Feb 19, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 12:55 PM CST (18:55 UTC)
- In effect from
- Feb 19, 2011, 6:00 PM CST
- Expired
- Feb 19, 2011, 3:38 PM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -247 m²/s²
- 0-3 km storm-relative helicity
- -124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WWUS43 KLBF 181855 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1255 PM CST FRI FEB 18 2011 ...WINTER STORM CONDITIONS POSSIBLE ACROSS NORTHERN NEBRASKA SATURDAY NIGHT AND SUNDAY... .A TROUGH OF LOW PRESSURE WILL TRACK ACROSS THE INTER MOUNTAIN WEST ON SATURDAY. SURFACE LOW PRESSURE WILL DEVELOP OVER NORTHEASTERN COLORADO AND TRACK EITHER NORTHEAST OR EAST ACROSS NORTHERN KANSAS OR SOUTHERN NEBRASKA. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE SATURDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS THE SURFACE LOW DEEPENS OVER NORTHEAST COLORADO. SATURDAY NIGHT...AS THE SURFACE LOW LIFTS EAST...MOISTURE WILL BE DRAWN NORTH INTO NORTH CENTRAL NEBRASKA. AS THE MOISTURE LIFTS OVER AN ARCTIC FRONT OVER NORTHERN NEBRASKA...THE THREAT WILL INCREASE FOR WINTRY PRECIPITATION INCLUDING SLEET...FREEZING RAIN AND ACCUMULATING SNOW. FOR LOCATIONS WEST OF HIGHWAY 183 THE MAIN WINTER THREAT WILL BE FROM ACCUMULATING SNOW...WHILE EAST OF THIS ROUTE...FREEZING RAIN AND SLEET WILL BE THE MAIN WINTER WEATHER THREAT. AS THE SYSTEM EXITS SUNDAY AFTERNOON AND EVENING...WINDY CONDITIONS MAY PRODUCE BLOWING AND DRIFTING OF SNOW. IN AREAS WHERE FREEZING RAIN MAY ACCUMULATE...ICED OVER POWER LINES MAY BE AT RISK FOR BREAKING. NEZ004>010-094-191000- /O.NEW.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 1255 PM CST FRI FEB 18 2011 /1155 AM MST FRI FEB 18 2011/ ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * TIMING...WINTRY PRECIPITATION IS EXPECTED TO DEVELOP SATURDAY EVENING...AND CONTINUE INTO SUNDAY EVENING. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS AROUND 6 INCHES ARE POSSIBLE...ESPECIALLY ALONG THE SOUTH DAKOTA AND NEBRASKA BORDER...WHILE SLEET ACCUMULATIONS UP TO A QUARTER INCH AND FREEZING RAIN ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. * WIND...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH SUNDAY BEFORE DIMINISHING SUNDAY EVENING. * IMPACTS...IN ADDITION TO SNOW AND BLOWING SNOW...ICE ACCUMULATIONS MAY LEAD TO POSSIBLE POWER OUTAGES AS WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS. AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER ADVISORIES OR WARNINGS WILL BE ISSUED. && $$ CLB
3 follow-up statements
741 WWUS43 KLBF 190912 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CST SAT FEB 19 2011 ...WINTER STORM CONDITIONS POSSIBLE ACROSS NORTHERN NEBRASKA TONIGHT AND SUNDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT AND LINGER THROUGH SUNDAY NIGHT. INITIALLY TONIGHT WARM AIR WILL BE LIFTED OVER COLD AIR AT THE SURFACE...AND FREEZING RAIN OR SLEET WILL RESULT. A THUNDERSTORM OR TWO WILL EVEN BE POSSIBLE DURING THIS INITIAL PERIOD. THEN SUNDAY FREEZING RAIN AND SLEET WILL HAVE CHANGED TO SNOW...AND THERE CONTINUES TO BE POTENTIAL FOR HEAVY SNOW TO DEVELOP. NEZ023>027-191715- /O.EXA.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/ GRANT-HOOKER-THOMAS-BLAINE-LOUP- INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD...DUNNING... TAYLOR 312 AM CST SAT FEB 19 2011 /212 AM MST SAT FEB 19 2011/ ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * TIMING: WINTRY PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT...AND CONTINUE INTO SUNDAY EVENING. * SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR 3 TO 6 INCHES OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN COULD APPROACH ONE TENTH OF AN INCH. * WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY EVENING. * IMPACTS: IN ADDITION TO SNOW AND BLOWING SNOW...ICE ACCUMULATIONS FROM FREEZING RAIN MAY LEAD TO POWER OUTAGES AS WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS. AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER ADVISORIES OR WARNINGS WILL BE ISSUED. && $$ NEZ004>010-094-191715- /O.CON.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 312 AM CST SAT FEB 19 2011 /212 AM MST SAT FEB 19 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * TIMING: WINTRY PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT...AND CONTINUE INTO SUNDAY EVENING. * SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 6 INCHES OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN COULD ALSO APPROACH ONE QUARTER OF AN INCH. * WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY EVENING. * IMPACTS: IN ADDITION TO SNOW AND BLOWING SNOW...ICE ACCUMULATIONS FROM FREEZING RAIN MAY LEAD TO POWER OUTAGES AS WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS. AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER ADVISORIES OR WARNINGS WILL BE ISSUED. && $$ TAYLOR
371 WWUS43 KLBF 191449 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 AM CST SAT FEB 19 2011 ...WINTER STORM CONDITIONS POSSIBLE ACROSS NORTHERN NEBRASKA TONIGHT AND SUNDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT AND LINGER THROUGH SUNDAY NIGHT. INITIALLY TONIGHT WARM AIR WILL BE LIFTED OVER COLD AIR AT THE SURFACE...AND FREEZING RAIN OR SLEET WILL RESULT. A THUNDERSTORM OR TWO WILL EVEN BE POSSIBLE DURING THIS INITIAL PERIOD. THEN SUNDAY FREEZING RAIN AND SLEET WILL HAVE CHANGED TO SNOW...AND THERE CONTINUES TO BE POTENTIAL FOR HEAVY SNOW TO DEVELOP. NEZ004>010-023>027-094-192300- /O.CON.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...CODY...MERRIMAN...KILGORE 849 AM CST SAT FEB 19 2011 /749 AM MST SAT FEB 19 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING THROUGH SUNDAY EVENING. * TIMING: WINTRY PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT... AND CONTINUE INTO SUNDAY EVENING. * SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 6 INCHES OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN COULD ALSO APPROACH ONE QUARTER OF AN INCH. * WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY EVENING. * IMPACTS: IN ADDITION TO SNOW AND BLOWING SNOW...ICE ACCUMULATIONS FROM FREEZING RAIN MAY LEAD TO POWER OUTAGES AS WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS. AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER ADVISORIES OR WARNINGS WILL BE ISSUED. && $$ POWER
324 WWUS43 KLBF 192138 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CST SAT FEB 19 2011 ...STRONG LOW PRESSURE SYSTEM TO BRING A WINTRY MIX TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AND SUNDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT AND LINGER THROUGH SUNDAY NIGHT. INITIALLY TONIGHT WARM AIR WILL BE LIFTED OVER COLD AIR AT THE SURFACE...AND FREEZING RAIN OR SLEET WILL RESULT. A THUNDERSTORM OR TWO WILL EVEN BE POSSIBLE DURING THIS INITIAL PERIOD. THEN SUNDAY FREEZING RAIN AND SLEET WILL HAVE CHANGED TO SNOW. SIGNIFICANT ICING OR HEAVY SNOW WILL BE POSSIBLE ACROSS NORTHERN NEBRASKA. NEZ006>010-026-027-201015- /O.UPG.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/ /O.NEW.KLBF.IS.W.0001.110220T0600Z-110220T1800Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR 338 PM CST SAT FEB 19 2011 ...ICE STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT... AND CONTINUE THROUGH SUNDAY MORNING. AT TIMES SLEET WILL BE POSSIBLE. THE FREEZING RAIN AND SLEET WILL THEN CHANGE TO ALL SNOW BY LATE SUNDAY MORNING. * ICE ACCUMULATIONS: ICE ACCUMULATION OF ONE QUARTER OF AN INCH WILL BE POSSIBLE. SLEET COULD ALSO ACCUMULATE UP TO ONE QUARTER OF AN INCH. * WIND: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON SUNDAY. WINDS WILL BEGIN TO DIMINISH SUNDAY EVENING. * IMPACTS: ICE ACCUMULATIONS FROM FREEZING RAIN WILL COMBINE WITH GUSTY WINDS SUNDAY WHICH MAY LEAD TO POWER OUTAGES. TRAVEL WILL BE EXTREMELY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ NEZ004-005-023>025-094-201015- /O.UPG.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/ /O.NEW.KLBF.WS.W.0003.110220T0000Z-110221T0600Z/ SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 338 PM CST SAT FEB 19 2011 /238 PM MST SAT FEB 19 2011/ ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR LIGHT FREEZING RAIN AND HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT FREEZING RAIN OR SLEET WILL DEVELOP LATER THIS EVENING AND OCCASIONALLY MIX WITH SNOW. THE PRECIPITATION IS EXPECTED TO BECOME ALL SNOW OVERNIGHT AND CONTINUE INTO SUNDAY EVENING. * SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 4 TO 8 INCHES OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN IS LIKELY TO BE TRACE AMOUNTS. * WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY EVENING. * IMPACTS: REDUCED VISIBILITIES CAN BE EXPECTED DUE TO HEAVY SNOW AND BLOWING SNOW. TRAVEL WILL BE EXTREMELY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ028-029-201015- /O.NEW.KLBF.IS.W.0001.110220T0600Z-110220T1800Z/ GARFIELD-WHEELER- INCLUDING THE CITIES OF...BURWELL...BARTLETT 338 PM CST SAT FEB 19 2011 ...ICE STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * TIMING: FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT... AND CONTINUE THROUGH SUNDAY MORNING. AT TIMES SLEET WILL BE POSSIBLE. THE FREEZING RAIN AND SLEET WILL THEN CHANGE TO ALL SNOW BY LATE SUNDAY MORNING. * ICE ACCUMULATIONS: ICE ACCUMULATION OF ONE QUARTER OF AN INCH WILL BE POSSIBLE. SLEET COULD ALSO ACCUMULATE UP TO ONE QUARTER OF AN INCH. * WIND: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON SUNDAY. WINDS WILL BEGIN TO DIMINISH SUNDAY EVENING. * IMPACTS: ICE ACCUMULATIONS FROM FREEZING RAIN WILL COMBINE WITH GUSTY WINDS SUNDAY WHICH MAY LEAD TO POWER OUTAGES. TRAVEL WILL BE EXTREMELY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ NEZ038-201015- /O.NEW.KLBF.ZR.Y.0001.110220T0600Z-110220T1800Z/ CUSTER- INCLUDING THE CITY OF...BROKEN BOW 338 PM CST SAT FEB 19 2011 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * TIMING: FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT... AND CONTINUE THROUGH SUNDAY MORNING. AT TIMES SLEET WILL BE POSSIBLE. THE FREEZING RAIN AND SLEET WILL THEN CHANGE TO ALL SNOW BY LATE SUNDAY MORNING. * ICE ACCUMULATIONS: ICE ACCUMULATION OF A TENTH OF AN INCH WILL BE POSSIBLE. SLEET COULD ALSO ACCUMULATE UP TO A TENTH OF AN INCH. * WIND: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY EVENING. * IMPACTS: LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN WILL COMBINE WITH GUSTY WINDS SUNDAY WHICH MAY LEAD TO LOCAL POWER OUTAGES AS WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ NEZ022-035>037-057-059-201015- /O.NEW.KLBF.WW.Y.0006.110220T0600Z-110221T0000Z/ GARDEN-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON... OGALLALA...NORTH PLATTE 338 PM CST SAT FEB 19 2011 /238 PM MST SAT FEB 19 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY. * TIMING: LIGHT FREEZING RAIN OR SLEET WILL DEVELOP OVERNIGHT OCCASIONALLY MIXING WITH SNOW TOWARDS MORNING. THE PRECIPITATION IS EXPECTED TO BECOME ALL SNOW BY LATE SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 1 TO 2 INCHES OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE TENTH OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN IS LIKELY TO BE TRACE AMOUNTS. * WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY EVENING. * IMPACTS: REDUCED VISIBILITIES CAN BE EXPECTED DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MASEK
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 3:50 AM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Feb 18, 3:50 AM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CST FRI FEB 18 2011 .SYNOPSIS... HAND ANALYSIS OF THE 00Z 500 MB CHART REVEALS A HIGH AMPLITUDE RIDGE IN THE EASTERN PACIFIC WITH A TROUGH CONTINUING TO DIG ACROSS THE WESTERN COAST OF AMERICA. HEIGHT FALLS OF 120 METERS WERE ANALYZED ACROSS THE EASTERN DAKOTAS...WITH HEIGHT FALLS OF 190 METERS OVER THE BERING STRAIT. IMPRESSIVE JET NOTED ACROSS THE GEOGRAPHIC CENTER OF THE CONTINENTAL US...WITH 80 KTS REPORTED AT BOTH LBF AND OAX. TEMPERATURES ARE SOME 10 TO 15 DEGREES COOLER AT 08Z COMPARED TO LAST NIGHT...AS A FRONT PASSED THROUGH THE REGION EARLIER THIS AFTERNOON. && .DISCUSSION... DIFFICULT FORECAST FOR THE WEEKEND AS THE MODELS ARE STRUGGLING WITH RUN TO RUN CONSISTENCY. WHAT IS CERTAIN IS THAT ENERGY FROM THE WEST COAST TROUGH WILL MOVE THROUGH THE HIGH PLAINS LATE IN THE WEEKEND...BRINGING THE POTENTIAL FOR A WIDE VARIETY OF PRECIPITATION TYPES OVER THE FORECAST AREA...INCLUDING THE POTENTIAL FOR THE FIRST THUNDER OF THE SEASON. HOWEVER CONFIDENCE IS LOW FOR ANY PARTICULAR PTYPE AS THE MODELS HAVE RETURNED TO A WARMER SOLUTION...THIS TIME LAST NIGHT H85 TEMPERATURES WERE SOME 10C TO 15C DEGREES COLDER THAN WHAT IS SUGGESTED NOW. THE FORECAST IS TRENDED TOWARD THE GFS...AS THE MODEL APPEARS TO BE CONVERGING UPON A COMMON SOLUTION. INITIALLY CONDITIONS LOOK GOOD TO END THE WORK WEEK...WITH TEMPERATURES FOR BOTH FRIDAY AND SATURDAY ABOVE CLIMO. HIGHS WILL CLIMB BACK INTO THE 50S FOR MOST AREAS BOTH DAYS WITH SOUTHERLY WINDS RETURNING TO THE NEBRASKA PLAINS. SATURDAY EVENING LOW PRESSURE DEEPENS OVER THE HIGH PLAINS OF COLORADO WITH A STRENGTHENING LOW LEVEL JET TRANSPORTING MOISTURE INTO THE REGION. A WARM FRONT WILL LIFT NORTH OUT OF KANSAS AS STRONG LIFT MOVES OUT OF NORTHEASTERN COLORADO. ELEVATED THUNDERSTORMS SHOULD DEVELOP ALONG THE NOSE OF THE LOW LEVEL JET AFTER 00Z SUNDAY. TIME SERIES OF THE 00Z GFS SHOW WEAK ELEVATED CAPE OF ONLY A COUPLE HUNDRED J/KG...BUT ALSO SUGGEST STEEP LAPSE RATES THAT APPROACH 9C/KG AND WEAKLY NEGATIVE LI/S...THUS ADDED THE MENTION OF TSTMS EAST AND SOUTH OF A OGALLALA TO ERICSON LINE AFTER 00Z. NORTH OF THE FRONT ARCTIC AIR IS POISED TO INTRUDE THE REGION...A TIGHT TEMPERATURE GRADIENT LOOKS LIKELY LATE SATURDAY NIGHT INTO SUNDAY MORNING...WITH TEMPERATURES IN THE UPPER TEENS ACROSS THE NORTHWEST...AND LOW 40S OVER THE SOUTHEAST. BUFFER SOUNDINGS STILL SUGGEST THE POTENTIAL OF FREEZING RAIN ACROSS THE NORTH...ESPECIALLY WITH THE NEWEST 06Z NAM...WHICH IS A BIT MORE AGGRESSIVE WITH THE COLD AIR FILTERING SOUTH. AS THE COLD AIR FILTERS FAR ENOUGH SOUTH...ACCUMULATING SNOW WILL FALL. ESPECIALLY FOR AREAS ALONG THE SOUTH DAKOTA BORDER WHERE LIFT WILL BE MAXIMIZED AS THE CLOSED 500MB LOW TRACKS ACROSS THE NEBRASKA PANHANDLE ON SUNDAY. SNOWFALL RATES COULD BE ENHANCED EARLY SUNDAY...CROSS SECTIONS REVEAL AREAS OF THETAE FOLDING WHICH WOULD SUGGEST UPRIGHT CONVECTION ALONG THE BORDER. AS OF NOW A SOLID 3 TO 4 INCHES OF SNOW LOOKS PLAUSIBLE ACROSS NORTHERN SHERIDAN AND CHERRY COUNTIES...WITH POSSIBLY HEAVIER AMOUNTS EAST FOR KEYA PAHA AND BOYD COUNTY...HOWEVER THE SNOW ACCUMULATION FORECAST IS HIGHLY DEPENDENT ON THE EVENTUAL LOCATION OF THE WARM FRONT. AFTER A BRIEF COOL DOWN TO START THE WORK WEEK...SOUTHERLY FLOW RETURNS AHEAD OF THE NEXT TROUGH DIGGING ACROSS THE WESTERN US. TEMPERATURES SHOULD RETURN TO ABOVE AVERAGE BY MID WEEK...THEN COOL AS THE NEXT PUSH OF ARCTIC AIR INVADES THE CENTRAL PLAINS. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE 06Z TAF FOR KLBF AND KVTN. DEVELOPMENT OF SURFACE LOW PRESSURE ACROSS WY AND CO THIS AFTN WILL CAUSE LIGHT WEST WIND THIS MORNING TO BACK TO THE SOUTH AND SOUTHEAST BY 18Z AOB 10KTS AND REMAIN SO FOR REMAINDER OF TAF PERIOD. SCT250 AFT 12Z FOR KLBF TO BECOME BKN200 BY 18Z...THEN BKN150 AFT 00Z/19TH. SIMILAR INCREASE IN CLOUDS AT KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...JACOBS AVIATION...ROBERG
Hazardous weather outlook, Feb 18, 5:01 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 AM CST FRI FEB 18 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-191215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 501 AM CST FRI FEB 18 2011 /401 AM MST FRI FEB 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY NIGHT THROUGH SUNDAY NIGHT...A POWERFUL STORM SYSTEM WILL TRACK THROUGH THE CENTRAL AND NORTHERN PLAINS. MOIST AND UNSTABLE AIR WILL BE DRAWN INTO THE SYSTEM SATURDAY NIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE OUTLOOK AREA. WITH COLDER AIR POISED ACROSS THE NORTHWEST...LIGHT FREEZING RAIN AND SNOW ARE LIKELY. THE CHANCE OF HAZARDOUS WINTER WEATHER WILL REMAIN GREATEST ACROSS NORTHERN NEBRASKA THROUGH SUNDAY INTO SUNDAY NIGHT...WHERE THERE IS THE POTENTIAL FOR ACCUMULATING SNOW. A WINTER WEATHER ADVISORY MAY EVENTUALLY BE NEEDED FOR THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
Nearby
Winter Storm Watches in Nebraska, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.